Posted by polarbear206 on April 15, 2002, at 16:00:35
In reply to Re: cyclothemia (I messed up above posts) Geoff, posted by JMO on April 15, 2002, at 12:17:22
> > Hi Geoff,
> > I also have cyclothymia. I have been medicated on Wellbutrin (AD) since June 2000 and Depakote (mood stabilizer) since May 2001. Both of these have been working for me. I did, however, just talk my doc into bringing down my wellbutrin dosage. I was maxed out per day, but we cut it in half and I'm ok. You asked about this not being only cognitive, but organic. Yes! It is a chemical imbalance...something you can't help. The catch is everyday events aggrivate the condition so much. If you're only on prozac, I'd talk to your doc about changing your medication. Personally I get really irritable, and I mean everything irritates me. But the depakote has been working for me, and I am on a relatively low dosage. That's something that has been very important to me...trying to deal as well as possible without meds. Though I know I'll be on a mood stabilizer for the rest of my life...I'd like to keep down the dosage.
> > I have read so many of the books out there on depression and how to deal with it. What I found was that reading those books were contributing to my depression. When I can find info. on cyclothymia I read it. But as for all of the self-help books...I just got burned out on them. So now I surround myself with things I like, and things I find relaxing. Like soothing music, water in the background is great...and I have found that I function better without overhead lighting...I use lamps. I know it sounds weird. Although I can't manage to dedicate myself to a regular exercise routine, excercise helps tremendously! I have also found this on-line community to be a big help and Laura is right, there are a lot of very educated people who are very knowledgable about this subject. This is a great site! And incdentally, thanks to all of you out there that contribute...I know I appreciate it!
> > ~Carter
> It is so great to hear of others who are experiencing similar "odd" things as me. I, too, am highly irritated by overhead lighting and prefer to use lamps. My coworkers think I'm a bat because of the low lighting in my office. BTW, they are not aware of my prognosis, it simply isn't their business and does not interfere with my work enough for them to notice. I'm currently on Serzone (300 mg) and would like to explore mood stabilizers with my doc. The serzone helped so much in the beginning but seems to have leveled off and the depression is no longer at bay. Would a mood stabilizer help? Thanks again for all the feedback.
A red flag is going up in your line about the Serzone helping in the beginning then leveled off. This is one of the hallmark signs of a possible underlying mood disorder. The same thing happened with me. This is also discussed in the book I suggested in the above post.